Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2007, 3:37 PM CDT for Oneida County, Wisconsin. It was in force for 68 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 8, 2007, 4:45 PM CDT
- In force
- 68 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oneida County, WI
The radar
The Green Bay radar (KGRB), 187 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:28 PM CDT | TSTM WND DMG | 2 S Hazelhurst, WI | TREES DOWN NEAR HWY 51. WIND ESTIMATED 60 MPH. |
| Jul 8, 4:30 PM CDT | TSTM WND DMG | 8 W Woodboro, WI | TREES DOWN ON CR L NEAR LINCOLN COUNTY LINE. TIME APPROX. |
| Jul 8, 4:49 PM CDT | TSTM WND GST 45 | Rhinelander, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 082038 SVRGRB WIC085-082145- /O.NEW.KGRB.SV.W.0097.070708T2037Z-070708T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 337 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 445 PM CDT * AT 334 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THIS STORM WAS LOCATED 18 MILES NORTHWEST OF WILLOW RESERVOIR...OR ABOUT 15 MILES SOUTHEAST OF PARK FALLS...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WILLOW RESERVOIR BY 410 PM... HAZELHURST BY 415 PM... THIS STORM HAS PRODUCED DAMAGING HAIL AND MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4588 9001 4558 9004 4556 8928 4584 8921 $$ KIECKBUSCH
3 follow-up statements
000 WWUS53 KGRB 082055 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 355 PM CDT SUN JUL 8 2007 WIC085-082145- /O.CON.KGRB.SV.W.0097.000000T0000Z-070708T2145Z/ ONEIDA- 355 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR ONEIDA COUNTY... AT 350 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THIS STORM WAS LOCATED 13 MILES WEST OF MINOCQUA... OR ABOUT 24 MILES EAST OF PARK FALLS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINOCQUA AND HAZELHURST BY 415 PM... LAKE TOMAHAWK BY 425 PM... THIS STORM HAS PRODUCED LARGE DAMAGING HAIL AND MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4588 9001 4558 9004 4556 8928 4584 8921 $$ KIECKBUSCH
000 WWUS53 KGRB 082109 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 409 PM CDT SUN JUL 8 2007 WIC085-082145- /O.CON.KGRB.SV.W.0097.000000T0000Z-070708T2145Z/ ONEIDA- 409 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR ONEIDA COUNTY... AT 407 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR WILLOW RESERVOIR...OR ABOUT 24 MILES WEST OF RHINELANDER...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARSHAW AND GOODNOW BY 430 PM... MC NAUGHTON BY 435 PM... WOODBORO BY 440 PM... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4588 9001 4558 9004 4556 8928 4584 8921 $$ KIECKBUSCH
000 WWUS53 KGRB 082125 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 426 PM CDT SUN JUL 8 2007 WIC085-082145- /O.CON.KGRB.SV.W.0097.000000T0000Z-070708T2145Z/ ONEIDA- 426 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR ONEIDA COUNTY... AT 424 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOODNOW...OR ABOUT 14 MILES WEST OF RHINELANDER...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MC NAUGHTON BY 435 PM... RHINELANDER BY 445 PM... SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4588 9001 4558 9004 4556 8928 4584 8921 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:34 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 8, 2:34 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 234 PM CDT SUN JUL 8 2007 .SHORT TERM...TONIGHT AND MONDAY. MAIN FORECAST CHALLENGE CENTERS ON CONVECTION POTENTIAL AS WELL AS SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING AS CDFNT DROPS SOUTH OVER THE STATE. WAA PCPN ON LLJ PRODUCED CONVECTION OVER NORTHEAST WI AND THE UP THIS AM. THIS BETTER LIFT HAS SHIFTED NORTHEAST OF THE REGION LEAVING MUCH OF THE FORECAST AREA IN A CAPPED AND VERY UNSTABLE AIRMASS EARLY THIS AFTERNOON. VARIOUS MODIFIED SOUNDINGS INDICATE CAPES OF 3000 TO 4000 J/KG ALONG WITH SOME DECENT SHEAR FOR THE AFTERNOON AND EVENING. MEANWHILE A S/W WORKING INTO WRN MINNESOTA EARLY THIS AFTERNOON IS WORKING ON THE NRN RIM OF THE CAP NEAR MSP...AND PRODUCING DAMAGING WINDS AND LARGE HAIL. DEWPOINTS IN THIS REGION POOLING ALONG THE FRONT AND EXPECT CONTINUED DEVELOPMENT THIS AFTERNOON. WILL TIME TSRA ARRIVAL TIME NEAR FROPA TIME WHICH WOULD INDICATE AROUND 00Z FOR THE GRB AND OSH VCNTYS. WATCH HAS BEEN ISSUED FOR NRN AND PARTS OF CENTRAL WI. WILL END PCPN THIS EVENING OVER NRN WI AND LATE TNT OVER EC WI AS THE FRONT DROPS SOUTH. WILL CONTINUE THE DRY FCST FOR MONDAY AS H8 RIDGE BUILDS IN...BUT DO NOTE PERSISTENT HIGHER DEWPOINTS OVER PARTS OF EC WI FOR MONDAY. COULD BE ENOUGH INSTABILITY FOR MONDAY AFTERNOON CONVECTION IF DEWPOINTS LINGER...BUT INTIIAL FCST CONCERN WAS TODAY INTO TONIGHT. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS INCLUDE THREAT OF SVR TSTMS TUES AFT/EVG...THEN PCPN TRENDS AND TEMPS FOR THE REST OF THE PERIOD. MODELS HAVE TRENDED FASTER WITH THE SYSTEM EARLY IN THE WORK WEEK...SO HAVE MADE SOME SIGNIFICANT ADJUSTMENTS TO PCPN TRENDS. HAVE ADDED A CHC OF SHRA/TSRA FOR C/EC WI MONDAY NGT...AS A WARM FRONT OVER SOUTHERN WI SHIFTS SLOWLY NORTH. HAVE ALSO SPED UP THE TIMING AND INCREASED POPS FOR TUES AFT/EVG...AS A STG COLD FRONT MOVE THROUGH THE RGN. INSTABILITY AND SHEAR PARAMETERS ARE FAVORABLE FOR SVR TSTMS...AND SPC HAS ALREADY PLACED US IN THE DAY 3 SLGT RISK... WHICH LOOKS GOOD. GIVEN THE FASTER FRONTAL MOVMT...HAVE REMOVED POPS FROM THE FCST AFTER MIDNIGHT TUES NGT. SOME LGT WRAP-AROUND SHOWERS MAY IMPACT FAR N WI LATE TUES NGT/WED...BUT HAVE OPTED TO KEEP THE FCST DRY ATTM. ASIDE FROM A CHC OF SHRA/TSRA WITH A COUPLE COLD FRONTS ON THURSDAY AND SUNDAY...THE REST OF THE EXTENDED FCST IS DRY. TEMPS WILL START OUT WARM ON TUESDAY...THEN FALL BELOW NORMAL FOR THE MID-LATE PART OF THE WORK WEEK. EXPECT A WARMING TREND OVER THE WEEKEND AS SW WINDS INCREASE AHEAD OF THE NEXT COLD FRONT. && .AVIATION...ISOLD TO SCATTERED TSRA EXPECTED FROM...AUW TO DLH BETWEEN 19Z AND 02Z...OSH AND AUW BETWEEN 21Z AND 04Z...AND MKX TO AUW AFTER 04Z. MVFR CIGS AND VSBYS WITH THE TSRAS/S ALONG WITH A FEW STORMS CONTAINING LARGE HAIL AND WIND GUSTS TO 70 MPH. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KIECKBUSCH
Hazardous weather outlook, Jul 8, 3:15 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SUN JUL 8 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 315 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NEAR A COLD FRONT DROPPING INTO NORTHWEST WISCONSIN THIS AFTERNOON. STORMS WILL CONTINUE TO SPREAD SOUTHWARD AS THE FRONT DROPS INTO CENTRAL WISCONSIN THIS EVENING. SINCE THE AIR MASS IS VERY UNSTABLE...SCATTERED SEVERE STORMS CAN BE EXPECTED. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. STORMS WILL COME TO AN END LATER THIS EVENING OVER NORTHERN WISCONSIN AS THE FRONT MOVES SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN MONDAY NIGHT...AND ACROSS THE REST OF THE FORECAST AREA ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY AND SUNDAY... BUT NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE REST OF THE AFTERNOON AND INTO THIS EVENING. LMZ521-522-541>543-564-091100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 315 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW OF THE STORMS MAY BE SEVERE WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH NEXT SUNDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF STURGEON BAY MONDAY NIGHT... AND ACROSS THE ENTIRE MARINE FORECAST AREA ON TUESDAY AND TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL TUESDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON THURSDAY...BUT NO SEVERE WEATHER IS EXPECTED. TH/TSK WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 65 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 71 min |
| Jul 8, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 50 min |
| Jul 8, 5:12 PM CDT | Marine Weather Statement | GRB | 93 min | |
| Jul 8, 5:22 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 53 min |
| Jul 8, 5:45 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 45 min |
| Jul 8, 6:05 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon | 37 min |
| Jul 8, 6:06 PM CDT | Marine Weather Statement | GRB | 39 min | |
| Jul 8, 6:49 PM CDT | Special Marine Warning | GRB | 86 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.